Context/objective: To report an association between epithelial growth factor receptor (EGFR) inhibitors and ocular side effects. Materials and methods: Collection of spontaneous reports at the National Registry of Drug-Induced Ocular Side Effects (Casey Eye Institute, Portland, Oregon) in conjunction with a literature review of EGFR inhibitors associated with ocular adverse drug reactions (ADR). Results: EGFR inhibitors are associated with conjunctivitis, meibomitis, dry eyes, periocular skin changes and trichomegaly. EGFR inhibitors may also cause superficial punctate corneal changes and corneal erosions. Discussion: This is the first overview of all known ocular side effects associated with the use of marketed EGFR inhibitors. This is also the first effort for this class of drugs using the World Health Organization Classification as to causality. Conclusion: Ophthalmologists should be aware of possible adverse ocular side effects from EGFR inhibitors and treat based on the type of ADR encountered. All ocular side effects noted are fully reversible upon discontinuation of the drug.
|Original language||English (US)|
|Number of pages||3|
|Journal||Cutaneous and Ocular Toxicology|
|State||Published - Sep 1 2012|
- Dry eyes
ASJC Scopus subject areas